Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Feb 10, 2021, 2:12 PM CST for Angelina County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2021, 2:12 PM CST (20:12 UTC)
- Expired
- Feb 10, 2021, 3:00 PM CST
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 128 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067
WWUS84 KSHV 102012
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
212 PM CST Wed Feb 10 2021
TXZ152-165-102100-
Angelina TX-Nacogdoches TX-
212 PM CST Wed Feb 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES AND
CENTRAL ANGELINA COUNTIES UNTIL 300 PM CST...
At 212 PM CST, Doppler radar was tracking a strong thunderstorm near
Huntington, or 11 miles east of Diboll, moving northeast at 30 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Huntington, Melrose, Etoile, Woden, Chireno, Shawnee and Homer.
LAT...LON 3115 9472 3163 9449 3155 9430 3152 9431
3151 9430 3149 9432 3148 9432 3147 9431
3144 9432 3142 9430 3141 9431 3140 9433
3135 9432 3107 9453
TIME...MOT...LOC 2012Z 206DEG 28KT 3118 9459
$$
50What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Feb 10, 11:57 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 10, 11:57 AM CST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1157 AM CST Wed Feb 10 2021 .AVIATION... For the 10/18Z TAF update, the sfc frontal boundary near the southern edge of our airspace and overrunning SW flow secures persistent IFR/LIFR vis/cigs for nearly all terminals through the whole period. VFR cigs over KMLU will be shortlived as convection near the front shifts NE and low clouds gradually fill back in by 10/21Z. -FZRA remains possible in our extreme northern airspace, however, it is expected to be outside of the KTXK terminal and only potentially impacting KELD in the 11/00-18Z timeframe. /16/ && .PREV DISCUSSION... /issued 1057 AM CST Wed Feb 10 2021/ UPDATE... The influence of cold air damming from the Ouachita Mountains continues to affect the forecast this morning, with the elevation casting a temperature gradient across our northern zones. With that said, shallow cold air continues to flow around the Ouachitas across flatter terrain in the Red River Valley to the northwest and the I-30 corridor to the northeast, therefore appropriate temperature adjustments have been made. Otherwise, no forecast adjustments are necessary at this time, however we are watching afternoon temperatures. Afternoon temperatures this low, particularly in our northern Oklahoma and Arkansas zones, raises the potential for issuing a Winter Weather Advisory for those zones for tonight as surface temperatures fall to near or below freezing with increasing precipitation chances. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 48 41 43 33 / 60 90 90 50 MLU 56 40 42 33 / 30 90 90 60 DEQ 43 35 40 30 / 60 90 70 10 TXK 42 35 40 32 / 50 100 90 20 ELD 44 34 38 28 / 40 90 90 30 TYR 42 38 41 32 / 50 90 80 30 GGG 45 40 43 34 / 60 90 90 40 LFK 54 48 49 37 / 60 70 90 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 16/16
Hazardous weather outlook, Feb 10, 11:49 AM CST, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1149 AM CST Wed Feb 10 2021 ARZ059-070-071-LAZ001>006-010>014-017>022-TXZ097-109>112-125-126- 137-138-149>153-165>167-111200- Little River-Miller-Lafayette-Caddo-Bossier-Webster-Claiborne- Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Titus-Camp-Morris- Cass-Upshur-Marion-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1149 AM CST Wed Feb 10 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and possibly a few isolated thunderstorms will increase this afternoon and tonight across much of East Texas, North Louisiana, and Southwest Arkansas ahead of an approaching upper level disturbance. However, the threat for hazardous weather remains low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and possibly a few isolated thunderstorms will continue across portions of East Texas, North Louisiana, and Southern Arkansas Thursday. This will diminish by the afternoon across much of the region, but could linger across portions of Deep East Texas and Northcentral Louisiana. Another wave of rain will advance northeast into East Texas and North Louisiana late Thursday night through Friday morning, as temperatures continue to slowly fall into the 30s across the region. Near to below freezing temperatures are expected Friday morning across portions of North Louisiana and Southern Arkansas, which would result in a transition of light freezing rain especially for areas along and just south of the Arkansas and Louisiana border. Ice accumulations of up to a tenth of an inch will be possible across portions of Northcentral Louisiana, especially over elevated surfaces such as bridges and overpasses, trees and power lines. A mixture of light snow and sleet will be possible Saturday for portions of extreme Northeast Texas and Southwest Arkansas as a weak upper level disturbance moves through these areas. However, any snow or ice accumulations are expected to remain light. Very cold temperatures are expected to settle south into the area this weekend. Shortly after it does so, a significant winter storm is expected to impact the region late Sunday night through Monday night, bringing the potential for a wintry mix of snow, sleet, and freezing rain early on in the event before transitioning over to snow by late Monday. While it remains too early to determine snow and ice amounts from this event, please stay tuned to the latest forecasts from the National Weather Service concerning the potential for winter weather Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. ARZ050-051-060-061-072-073-OKZ077-TXZ096-108-124-136-111200- Sevier-Howard-Hempstead-Nevada-Columbia-Union-McCurtain-Red River- Franklin-Wood-Smith- 1149 AM CST Wed Feb 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Temperatures are expected to fall to near or below freezing tonight across the western sections of Northeast Texas, as well as Northern McCurtain County Oklahoma and portions of Southwest Arkansas, as areas of rain begin to overspread these areas. As it does so, this rain may transition to light freezing rain overnight, which may result in ice accumulations of less than a tenth of an inch, especially on elevated surfaces such as bridges and overpasses, trees and power lines. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Areas of light freezing rain will be possible Thursday morning across the western sections of Northeast Texas, Northern McCurtain County Oklahoma, and portions of Southwest Arkansas, which may result in continued light ice accumulations on elevated objects. This icing threat should end by midday as temperatures climb back above freezing and the precipitation diminishes over these areas. Another wave of light freezing rain will be possible late Thursday night through Friday morning across portions of Northeast Texas and Southwest Arkansas, before temperatures climb back above freezing by midday, as the precipitation diminishes. Light icing accumulations will be possible on elevated objects such as bridges and overpasses, trees and power lines. A mixture of light snow and sleet will be possible Saturday for portions of Southeast Oklahoma, extreme Northeast Texas, and Southwest Arkansas as a weak upper level disturbance moves through these areas. However, any snow or ice accumulations are expected to remain light. Very cold temperatures are expected to settle south into the area this weekend. Shortly after it does so, a significant winter storm is expected to impact the region late Sunday night through Monday night, bringing the potential for significant accumulations of snow to the area. While it remains too early to determine snow amounts from this event, please stay tuned to the latest forecasts from the National Weather Service concerning the potential for winter weather tonight through Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed tonight for the potential for icing accumulations and reports. 15
In the hours before
Special weather statement, Feb 10, 2:12 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
212 PM CST Wed Feb 10 2021
TXZ152-165-102100-
Angelina TX-Nacogdoches TX-
212 PM CST Wed Feb 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES AND
CENTRAL ANGELINA COUNTIES UNTIL 300 PM CST...
At 212 PM CST, Doppler radar was tracking a strong thunderstorm near
Huntington, or 11 miles east of Diboll, moving northeast at 30 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Huntington, Melrose, Etoile, Woden, Chireno, Shawnee and Homer.
LAT...LON 3115 9472 3163 9449 3155 9430 3152 9431
3151 9430 3149 9432 3148 9432 3147 9431
3144 9432 3142 9430 3141 9431 3140 9433
3135 9432 3107 9453
TIME...MOT...LOC 2012Z 206DEG 28KT 3118 9459
50The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:29 PM CST | Winter Weather Advisory | SHV | Camp, Cherokee, Franklin, Gregg, Morris, Nacogdoches and 6 more | 46 hr |
| Feb 10, 3:06 PM CST | Special Weather Statement | SHV | San Augustine | 39 min |
| Feb 10, 3:47 PM CST | Special Weather Statement | SHV | San Augustine | 43 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.